Were you on The Pill, from 60-70's. and now have Hashi's or autoimmune disease. I was and do!

" In 1995, Claus Wedekind did a study which was meant to test the mating preferences of women. It was a biological test which aimed to use products of the MHC (major histocompatibility complex). These products are instrumental in immune recognition because they bind onto foreign peptides and present them to T-lymphocytes. The MHC contains genetic material in its antigens, which can be characterized into HLA-A, -B, and -DR. The DR antigens were further broken down. "

I was and do now, also non-specific cirrhosis. Seems my problems may have started in early life also, re dodgy TB gland and the thyroid. I have several thyroid and other symptoms, feeling cold, weight loss, hair loss, itchy and dry skin, no appetite, vision, dry eyes, short term memory loss. I know there are other Hypo and Hyper symptoms but I've not had any of those, to best of memory. I posted above just for info, because I'm learning how one thing leads to another in my case. Sorry I can't help others better than with results of my ownresearch.

14 Replies

  • Thanks for that info.

  • answer yes- and what more I have all your symptoms and more-- woul d you like them back?

  • Why not bluepettals?

  • I should think that the majority of us ladies who have passed the magic 55 mark were probably on the pill in the 60-70s, so I'm not sure whether your research would stand up to scrutiny if looking for a specific connection unless it were to become the subject of a proper scientific investigation...

  • Quite zephyr, all individual health conditions from birth need taking into account. Members on here are concerned about their thyroid condition only initially.

    I assume not everyone who is Hypo and taking Levo becomes autoimmune, but many are, so I posed the question why for me, that what's started my research, which relatively will stand up to scrutiny, for me and my health!

    How many who use this site say their symptoms do not improve after being on Levo, I've been on it for 15 yrs that's how long I've had hair falling out/thinning, dry skin,poor appetite and no weight loss, (till I was virtually not eating!) even with taking vitamin/mineral supplements for years! If a prescribed med, for whatever condition, is not doing for some, what it should be, then there has to be a reason!

    Unless doctors start listening to patients, then no one scientifically trained to do so. will do any research! Almost every time I've posted something I've said it was personal to me, and not telling anyone what to take or not, I've just said what has worked or not for me, as many do.

  • Well, I wasn't, and never have been, on the pill. But I still have Hashi's. :(

  • After the birth of my daughter in 1965 I started to take the contraceptive pill, having recovered from the birth and felt well I suddenly went downhill and began to feel quite ill, GP would not have it that the pill was the cause and in those days one did not argue so much or have the current knowledge, I continued taking the pill for a few months until I was going out of my mind, was then sent to a Psychiatrist who said he did not think there was anything wrong with my mind but he knew what the problem was: an over active thyroid, my pulse was 108 but no Doctor up until then had tested my wrist or anything else come to that, I was diagnosed with Graves disease and had a partial thyroidectomy a few months later, the Endo took me straight off the Pill after having been on it for ten months. With a new baby to look after and no mother around it was very difficult indeed. Afterwards I blamed taking the Pill but still GP's denied it had anything to do with my thyroid condition. How gullible we were in those days.

  • I think we still are, doctors still only treat one condition at a time, we and they don't think outside the box I was pleased to see on news this morning and Victoria Derbyshire, the item about Genetics. My father had some of same problems I have now, at time of his death, 16 years ago - PpRent confusion, varicose veins in oesphagus, v thin at end, not eating properly obviously, although he alwYs told me he was! It's not only doctors who can use reputable websites and info for research, the scientists also need the chain of health facts. thats what I've been doing for me, these last weeks/months. I know all my health facts. NHS never had the earlier things on my records!

    When I told the haematologist end June, about the TB gland op, and that I have an apt to see the Endocrinologist in October, he immediately got his secretary to phone and bring forward, ok so only a month earlier than appt with her, but that information must have meant something to him! i also don't follow a gluten free diet, bit difficult if I had to over here, I only have I supermarket in next town and a small epicerie here in my village for shopping.

    Perhaps I'm not hypo thyroid and it's something else, i don't know.

    I can go 2 days without taking Thyroxin and many of the neural symptoms, which I'd put down to my Brain injury, disappear. If I take it daily the brain trembles are back, plus wobbly walk, and slower speech. Every morning now, my first drink, other than water, long after taking Levo or not, is Vit enriched Orange juice, no added sugar if I can get it without. When eating breakfast of weetabix & milk, with a little Canderel, (Stevia is expensive in SM and I can't get Splenda at all here now) none of those make any difference to neural effects! I eat porage in winter. so we can all only speak as we find, as to whether it helps or hinders. Try also thinking about other health problems you may have had when younger Joyia.

  • How are you now Joyia? Did you have other health problems when a child?

  • Hard to say Sambs as I was abandoned as a child with little interest shown by others in my health but am fully aware now of the impact to my mental health and ensuing struggles, this inevitably led me into unhealthy relationships which they in turn had a serious impact on my health. Physically I appeared well until after the birth of my daughter as previously explained.

  • Yes I understand Joyia, affecting your health well-being. Perhaps speak to your doctor also about it? I hope all comes good for you.

  • Thank you Sambs, at 75 years of age hopefully I have dealt with many issues. Interestingly your original post started with a study on the mating preferences of women, this is a subject I have been drawn to but from a psychological point of view i.e. co-dependent/rescuing type women are drawn to males with addictive personalities, thus entering, unwittingly, into a dysfunctional world with ensuing serious stressed health conditions affecting the whole family. Doctors unless specialised in addictions have little understandings or make any connections with health issues. For personal reasons I have been studying Workaholism recently, a behaviour that is far too often praised in our current society, hard work, achievements are seen as positives but sadly many are suffering from a holism that is just as deadly as alcoholism or other addictions. In a compulsive form over emphasis on work leads to much ill health for all members of a family.

    Sorry if this appears to have gone off at a tangent but I have noted at Fibromyalgia Support Groups and Thyroid Groups how often these issues appear to be lurking in the background.

    Hope you find this of interest and wishing you well.


  • I can see I'll have to update my profile! Then I won't have to keep repeating things from various posts I've already made!

    What I will say though is, my short-term memory is diabolical but my mind still works, going round and round, especially after reading some of things that are affecting and worrying other members on this forum, too similiar to mine, which is why I started my own personal research, including family medical history, from my birth to now?

  • I took the pill in the 70's. I now have Hypo and I am taking Levo. I too have thinning hair, dry skin, short term memory, vision impairment, walking clumsily. I was diagnosed this week with neuropathy in my feet. I had an EMG testing with measuring electrical impulses on my legs and feet. My feet are most effected. I have days when my feet burn, and it is hard to walk. This is very painful. I have found relief with using Epson salt soaks, an electric foot massage, natural pain spray made from Eucalyptus oil. I was told by my doctor the hypo is related to the neuropathy. I am looking for ways to help my situation with diet changes. Is anyone having success with eating certain foods to help manage their symptoms? I have eliminated bread and sugar from my diet and have had some success with that. I am also trying to buy more organic fresh vegetables, nuts, and grains. I have seen some improvement in bowel movements, and a little more energy. I would like to feel less pain, and have more energy. Any success stories would be appreciated.

You may also like...